Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 262, NWS Quad Cities, IA

August 4, 2008Clinton County, Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 4, 2008, 5:37 PM CDT for Clinton County, Jackson County, Iowa. It was in force for 38 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2008, 5:37 PM CDT (22:37 UTC)
Expired
Aug 4, 2008, 6:15 PM CDT
In force
38 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Clinton County, IA, Jackson County, IA

The radar

The Quad Cities radar (KDVN), 39 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 5:47 PM CDTTORNADO3 Nne Charlotte, IACONVERGENT DAMAGE PATH ON FARMSTEAD AND NEARBY WOODS BEGAN 3.2 MILES NNE OF CHARLOTTE...AND DAMAGE PATH ENDED 4 MILES SSE OF GOOSE LAKE AT 605 PM CDT.
Aug 4, 5:52 PM CDTTSTM WND GST 604 Ese Maquoketa, IA
Aug 4, 5:55 PM CDTTSTM WND GST 70Miles, IA
Aug 4, 6:00 PM CDTTSTM WND DMGGoose Lake, IATREES DOWN. RELAYED FROM BROADCAST MEDIA. DELAYED REPORT.
Aug 4, 6:00 PM CDTTSTM WND GST 76Goose Lake, IARELAYED BY BROADCAST MEDIA. DELAYED REPORT.
Aug 4, 6:05 PM CDTTORNADO4 Sse Goose Lake, IACONVERGENT DAMAGE PATH BEGAN 3.2 MILES NNE OF CHARLOTTE AT 547 PM CDT...AND ENDED 4 MILES SSE OF GOOSE LAKE AT 605 PM CDT.
Aug 4, 6:08 PM CDTTSTM WND GST 60Clinton, IAWIND BLOWING VEHICLE ON HWY 67 NORTH SIDE OF TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 4:48 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2467 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 042237
SVRDVN
IAC045-097-042315-
/O.NEW.KDVN.SV.W.0262.080804T2237Z-080804T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 PM CDT MON AUG 4 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 615 PM CDT.

* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 80 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
  NASHVILLE...OR NEAR MAQUOKETA...AND MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELMAR AND WELTON AROUND 545 PM CDT...
  CHARLOTTE AND 8 MILES SOUTHWEST OF PRESTON AROUND 555 PM CDT...
  6 MILES NORTHEAST OF LOW MOOR AND 7 MILES SOUTHWEST OF ANDOVER
  AROUND 605 PM CDT...
  CLINTON AND CAMANCHE AROUND 610 PM CDT...

THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING
TORNADO-LIKE WINDS AND DAMAGE. MOVE INDOORS TO A SUBSTANTIAL SHELTER
SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY.

LAT...LON 4203 9016 4186 9018 4180 9023 4173 9034
      4197 9089 4211 9075
TIME...MOT...LOC 2237Z 295DEG 39KT 4202 9069

$$

08
2 follow-up statements
000 
WWUS53 KDVN 042248
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT MON AUG 4 2008

IAC045-097-042315-
/O.CON.KDVN.SV.W.0262.000000T0000Z-080804T2315Z/
JACKSON IA-CLINTON IA-
548 PM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CLINTON AND SOUTHERN JACKSON COUNTIES...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
DELMAR...OR 8 MILES SOUTHEAST OF MAQUOKETA...MOVING SOUTHEAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHARLOTTE AROUND 555 PM CDT...
  GOOSE LAKE AND BRYANT AROUND 600 PM CDT...
  ELVIRA...CLINTON MUNICIPAL AIRPORT AND 6 MILES NORTHEAST OF LOW
  MOOR AROUND 605 PM CDT...
  CAMANCHE AND 6 MILES SOUTHWEST OF BULGERS HOLLOW CAMP GROUND AROUND
  610 PM CDT...
  CLINTON AROUND 615 PM CDT...

THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING
TORNADO-LIKE WINDS AND DAMAGE. MOVE INDOORS TO A SUBSTANTIAL SHELTER
SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4203 9016 4186 9018 4180 9023 4174 9034
      4197 9089 4211 9075
TIME...MOT...LOC 2248Z 295DEG 39KT 4197 9055

$$

08
000 
WWUS53 KDVN 042315
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT MON AUG 4 2008

IAC045-097-042325-
/O.EXP.KDVN.SV.W.0262.000000T0000Z-080804T2315Z/
JACKSON IA-CLINTON IA-
615 PM CDT MON AUG 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND SOUTHERN JACKSON
COUNTIES EXPIRES AT 615 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4203 9016 4186 9018 4180 9023 4174 9034
      4197 9089 4211 9075
TIME...MOT...LOC 2315Z 295DEG 39KT 4184 9020

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:05 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 4, 3:05 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT MON AUG 4 2008

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING WEAK SFC WAVE JUST SOUTHWEST OF
DECORAH...WITH MAIN COLD FRONT TRAILING TO THE SOUTHWEST THROUGH
WEST CENTRAL AND SOUTHWEST IA...AND THEN ALONG AND NORTH OF THE
NE/KS BORDER. SFC ANALYSIS IS DEFINITELY BUSY WITH OUTFLOW BOUNDARIES
...SECONDARY FRONTS AND TROFS...BUT MAIN WARM FRONT/WHICH WAS
HELD UP BY MORNING CONVECTION/...SEEMS TO BE MAKING SOME
HEADWAY/RETREATING TO THE NORTHEAST BUT WAS STILL LOCATED OVER THE
NORTHEAST QUARTER OF THE DVN CWA. MOST OF THE CWA WAS BATHED IN
AMBIENT TEMPS OF LOW TO MID 90S EXCEPT FOR THE NORTHEAST THIRD ALONG
AND NORTH OF MAIN WARM FRONT...AND WITH MID TO UPPER 70S DPTS POOLED
ALONG AND SOUTH OF THE WARM FRONT...LAPS INDICATED CAPES ARE FROM
AROUND 4K J/KG...TO AROUND 6K. CINS ARE HOLDING STRONG OVER 100 OVER
MOST OF THE DVN CWA.

&&

.DISCUSSION...
WILL KEEP ONGOING HEAT ADVISORY THROUGH ITS END TIME OF 00Z THIS
EVENING. BUT BIG STORY AND MAIN CHALLENGE WILL BE THE CONVECTIVE
POTENTIAL THIS EVENING AND OVERNIGHT. THE NEW RUN SHORT RANGE
MODELS...AS WELL AS THE EUROPEAN MODELS VARY ON THE SCENARIO FOR
TONIGHT...AND NONE OF THEM PROBABLY HAVE A TRUE HANDLE. INTERESTING
THE NEW 12Z RUN ECMWF...GFS AND UKMET ALL GENERALLY BLOSSOM
CONVECTIVE COMPLEX ALONG AND NORTH OF THE DVN CWA THIS EVENING...
WITH THE STRONG CONVECTION THEN PROPAGATING EAST AND  SOUTHEAST
ACRS WI...MI AND NORTHERN IL WITH JUST TRAILING POST-FRONTAL AND
LESS SUBSTANTIAL SHOWERS AND STORMS DOWN THROUGH THE DVN CWA THROUGH
TUE MORNING. THE NAM IS THE MOST OMINOUS WITH STRONG CONVECTION
TAKING OFF ACRS WESTERN IA THROUGH NORTH CENTRAL IA LATE THIS
AFTERNOON OR EARLY EVENING...WITH A RESULTING COMPLEX THEN FEEDING
EAST-SOUTHEAST ACRS MOST OF THE DVN CWA FROM MID EVENING AND ON INTO
THE OVERNIGHT. LOOKING AT UPSTREAM FEATURES AND SOME CONCEPTUAL
TOOLS...UNFORTUNATELY FEEL THE NAM MAY BE MORE ON TRACK WITH THE
SCENARIO THAT MAY UNFOLD. THINK SCTRD POST FRONTAL CONVECTION SEEN
NOW ON REGIONAL 88D LOOPS FROM SOUTHWEST IA THROUGH SOUTHWEST WI...
ALONG WITH THE FRONT ITSELF AND APPROACHING UPPER WAVE OUT OF SD WILL
ERODE WEST-NORTHWEST FLANK OF STRONG CAP END IGNITE STORMS THAT
WILL QUICKLY BECOME SFC BASED OVER CENTRAL AND NORTHEAST IA. AS THE
STORMS GOBBLE COPIOUS AMOUNTS OF CAPE/POTENTIAL ENERGY THAT HAS BUILT
UP ALL AFTERNOON...DEVELOPMENT COULD BE EXPLOSIVE AND SUPERCELLULAR
IN NATURE. EXPECT MOST OF THIS DEVELOPMENT JUST UPSTREAM...BUT WILL
HAVE TO WATCH FOR EVENING INITIATION IN THE NORTHWEST PART OF THE
DVN CWA AS WELL. WITH EXTENT OF HIGH CAPES IN PLACE...INCOMING
SHEAR PROFILES AND MID LEVEL WIND FIELDS ALL SUPPORT STORMS
DEVELOPING INTO BOWING SEGMENTS OR EVEN A DERECHO TYPE SYSTEM AS
THEY PROPAGATE EAST-SOUTHEAST ALONG FLOW VECTORS...WHICH WOULD IMPACT
MUCH OF THE DVN CWA BY MID EVENING AND WELL INTO THE OVERNIGHT HOURS.
WIDESPREAD DAMAGING WIND REMAINS THE DOMINANT THREAT...WITH
POTENTIAL OF 70+ MPH VALUES OR EVEN 80+ MPH IN THE CRUTCH OF THE
BOWS. IF SOMETHING CAN TAKE OFF AND PROPAGATE ALONG THE MAIN WARM
FRONT IF IT LINGERS IN THE NORTHERN CWA...EXTENT OF HIGH CAPE
SCENARIO WOULD SUPPORT THE POTENTIAL OF A RATHER STRONG TORNADO IN
ENHANCED SHEAR FIELDS. MANY VARIABLES TO PLAY OUT AND STILL SOME
QUESTIONS FOR MORE OF A HIGH CONFIDENCE FCST...BUT WILL EXPAND
LIKELY POPS SOME SOUTHWARD AND MAINTAIN SVR WORDING WITH DAMAGING
WINDS FOR MOST OR ALL THE DVN CWA TONIGHT INTO TUE MORNING. BEHIND
STRONG CONVECTION LATE TONIGHT...WOULD NOT BE SURPRISED IF SOME
DENSE FOG SETS UP IN STILL JUICED SFC LAYER ESPECIALLY IN THE
NORTHERN AND WEST CENTRAL CWA.

TUE...EXPECT LINGERING CONVECTION AND DEBRIS TO HOLD TEMPS TO THE
80S AS FROPA PROCESS CONTINUE TO MIGRATE THOUGH AND OUT OF THE DVN
CWA. MAIN SVR THREAT WILL LOOK TO SET UP MAINLY SOUTH/SOUTHEAST OF
THE DVN CWA ON TUE ACRS MO AND CENTRAL IL. THE FRONT MAY HANG UP
FAR ENOUGH TO THE NORTH FOR SOME ELEVATED SHOWERS AND STORMS TO
SKIRT ACRS THE SOUTHERN CWA TUE EVENING WITH A SECONDARY ROUND OF
LIFT ALONG ELEVATED BAROCLINICITY.

.LONGER TERM...THURSDAY THROUGH NEXT MONDAY...GRT LKS L/W TROF AND
REINFORCING CANADIAN HIGH PRESSURES BUILDING DOWN THE WESTERN GRT
LKS STILL LOOK ON TAP FOR THE END OF THE WEEK AND THE WEEKEND WITH
NEAR NORMAL TO SLIGHTLY BELOW CONDITIONS. STILL TRYING TO TIME A VORT
SPOKE EMBEDDED IN CYCLONIC FLO ALOFT POSSIBLY FOR SCTRD
SHOWERS/STORMS EITHER THU AFTERNOON...OR FRI BUT WILL NOT ADD POPS
FOR NOW. A FEW NIGHTS WELL DOWN IN THE 50S STILL LOOK POSSIBLE...
ESPECIALLY FRI NIGHT AND SAT NIGHT. OTHERWISE...NOT MUCH CHANGE
TO LONG RANGE.    ..12..

&&

.AVIATION...
MORNING CONVECTION HAS LEFT NUMEROUS BOUNDARIES ACROSS THE AREA THAT
ARE BECOMING MORE DIFFUSE AS THE AFTERNOON PROGRESSES. THE CAP WILL
CONTINUE TO WEAKEN DURING THE AFTERNOON WITH A MINIMAL CAP BY LATE
AFTERNOON. NEXT ROUND OF CONVECTION IS EXPECTED TO ARRIVE AFTER 02Z
AND SHOULD BE A SEVERE MCS. HOWEVER...ONE CANNOT RULE OUT ISOLD
SEVERE STORMS DEVELOPING LATE THIS AFTERNOON. 18Z TAFS HAVE GONE
WITH JUST CB WORDING UNTIL ABOUT 02-03Z. POTENTIAL FOR HIGH IMPACTS
AFT 02Z WITH VSBYS AOB 2SM AND CIGS AOB 3KFT.       ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY CONTINUES TO 7 PM CDT THIS EVENING FOR DES MOINES
     -HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...HEAT ADVISORY CONTINUES TO 7 PM CDT THIS EVENING FOR BUREAU-
     HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN.

MO...HEAT ADVISORY CONTINUES TO 7 PM CDT THIS EVENING FOR CLARK-
     SCOTLAND.

&&

08/12
Hazardous weather outlook, Aug 4, 11:28 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1128 AM CDT MON AUG 4 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
450 AM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND MONDAY EVENING...TEMPERATURES WILL RISE INTO THE
MIDDLE 90S COMBINED WITH VERY HIGH MOISTURE LEVELS PUSHING AFTERNOON
HEAT INDEX VALUES OVER 100F UP TO AROUND 108F.  A HEAT ADVISORY IS IN
EFFECT FOR PORTIONS OF THE OUTLOOK AREA ALONG AND SOUTH OF I-80.  FOR
MORE INFORMATION...SEE THE LOCAL HEAT ADVISORY PRODUCT.

THIS AFTERNOON AND TONIGHT...THUNDERSTORMS WILL RAPIDLY DEVELOP
TOWARD LATE AFTERNOON AND CONTINUE OVERNIGHT AHEAD OF AN ADVANCING
COOL FRONT. VERY HIGH INSTABILITY WILL ALLOW FOR SOME OF THESE STORMS
TO BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS OF 60 TO
80 MPH...WITH ISOLATED HIGHER SPEEDS OVER 90 MPH POSSIBLE THAT COULD
RESULT IN EXCEPTIONAL DAMAGE.  LARGE HAIL UP TO AND GREATER THAN THE
SIZE OF GOLF BALLS...AND AN ISOLATED TORNADO MAY ALSO BE POSSIBLE
INTO MID EVENING.  THIS CREATES THE POTENTIAL FOR A SIGNIFICANT TO
WIDESPREAD SEVERE WEATHER EVENT WITH LOCATIONS IN THE GREATEST RISK
OF HIGHER END SEVERE WEATHER 40 MILES EITHER SIDE OF A CEDAR RAPIDS
TO STERLING LINE. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT
FOR FURTHER UPDATES.

DUE TO THE RISK OF WIDESPREAD AND SIGNIFICANT SEVERE WEATHER...A
CONFERENCE CALL IS PLANNED FOR 2 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS WILL CONTINUE TO OCCUR
ALONG AND AHEAD OF THE SLOW MOVING COOL FRONT. ADDITIONAL STRONG TO
SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR IN
THE STRONGEST STORMS IN THE AFTERNOON AND EVENING HOURS SOUTH OF I-
80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.  LOCAL
OFFICIALS ARE ENCOURAGED TO ATTEND THE CONFERENCE CALL LATER TODAY
FOR FURTHER INFORMATION ON THIS SEVERE WEATHER RISK.

NICHOLS

In the hours before

Local storm report, Aug 4, 5:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             HOPKINTON               42.34N 91.25W
08/04/2008  E0.88 INCH       DELAWARE           IA   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL

0500 PM     HAIL             CASCADE                 42.30N 91.01W
08/04/2008  E0.25 INCH       DUBUQUE            IA   EMERGENCY MNGR

&&

15
Local storm report, Aug 4, 5:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     MONTICELLO              42.24N 91.19W
08/04/2008  M53 MPH          JONES              IA   AWOS

&&

MIKEM
Local storm report, Aug 4, 5:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     1 N MONMOUTH            42.09N 90.88W
08/04/2008  M45 MPH          JACKSON            IA   TRAINED SPOTTER

&&

MIKEM

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:36 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones, Linn39 min
Aug 4, 4:59 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones61 min
Aug 4, 5:02 PM CDTSevere Thunderstorm WarningDVNDubuque28 min
Aug 4, 5:14 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Jones61 min
Aug 4, 5:54 PM CDTTornado WarningDVNClinton36 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.